MAUDE Adverse Event Report: CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS
Model Number 598943P
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of three reports submitted for the same event.Please reference mfr report #: 9616099-2021-04712 and manufacturer reference number (b)(4) a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, seventy-three (73) boxes of.098¿ 9f 55cm vista brite tip straight (str) guiding catheter had particulate matter minute cardboard shavings, found inside its sterile pouch.There was no reported patient injury.There was no damage noted to the packaging of the device.It was detected in the warehouse and the devices never made it to a hospital.The actual product was not damaged.Total of six (6) devices will be returned (2 from each lot) will be returned for evaluation.
 
Additional Manufacturer Narrative
This is one of three reports submitted for the same event.Please reference mfr report #: 9616099-2021-04712 and 9616099-2021-04713.Complaint conclusion: as reported, seventy-three boxes of.098¿ 9f 55cm vista brite tip straight (str) guiding catheters were received with particulate matter/minute cardboard shavings, located inside its sterile pouch.There was no damage noted to the packaging or the catheters.The particulate matter was detected in the warehouse and the devices never made it to a hospital.There was no reported patient injury.Six sterile units of vista brite tip catheters (gc 9f.098 str 55cm) were received for analysis inside their original boxes.The boxes were open, but the catheters remained sealed inside their pouch.Two units were received for each of the complaints that were divided by their respective lot numbers.During visual inspection, each unit had one inclusion noted on its mounting card.No other anomalies were found along the device.Dimensional analysis was performed on the inclusions and results were within specification.Up to three inclusions/stains no larger than 0.050¿ per card are allowed per specification.The phr review for lot 17982200 does not suggest that the failure experienced by the customer could be related to the manufacturing process.The complaint reported by the customer as ¿packaging/pouch/box ¿ foreign material - in sterile package,¿ was confirmed since inclusions were found on the mounting cards.The inclusions were deemed acceptable because they were measured with a pocket comparator and the results were within specification.The cause of the reported event could not be conclusively determined during analysis.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿do not use open or damaged packages.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr reviews nor the product analyses suggests that the reported event could be related to the manufacturing process of the units.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
GC 9F .098 STR 55CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12180927
Report Number9616099-2021-04713
Device Sequence Number19205677
Product Code DQY
UDI-Device Identifier20705032019092
UDI-Public20705032019092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K925131
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number598943P
Device Catalogue Number598943P
Device Lot Number17982200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1